Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 39, NWS Little Rock, AR

August 10, 2001Pulaski County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 10, 2001, 11:03 PM CDT for Pulaski County, Arkansas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2001, 11:03 PM CDT (04:03 UTC)
Expired
Aug 11, 2001, 12:30 AM CDT
In force
87 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pulaski County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1897 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 110405
FFWLIT
ARC119-110530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1103 PM CDT FRI AUG 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 1230 AM CDT

* AT 1100 PM...LOCAL OFFICIALS REPORTED FOURCHE CREEK WAS OUT OF ITS 
BANKS IN BOYLE PARK. AT LEAST ONE CAR HAS BEEN CARRIED AWAY BY THE 
RISING WATER. RADAR INDICATED THAT THE HEAVIEST RAIN HAD MOVED SOUTH 
OF LITTLE ROCK...BUT RUNOFF WILL CONTINUE AT LEAST THROUGH MIDNIGHT.

&&

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3487 9272 3480 9255 3460 9231 3460 9221
          3452 9219 3452 9204 3464 9211 3501 9208
          3502 9219 3493 9223 3493 9241 3485 9244
          3494 9246 3493 9264

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:55 PM CDT, 7 hours 8 minutes earlier.

Area forecast discussion, Aug 10, 3:55 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT FRI AUG 10 2001

MODELS IN FAIR AGREEMENT TODAY. COLD FRONT ON NORTHWEST
ARKANSAS-MISSOURI BORDER THIS AFTERNOON WILL CONTINUE TO DRIFT INTO
ARKANSAS TONIGHT. FRONT SHOULD GET TO CENTRAL ARKANSAS SOMETIME
DURING THE DAY ON SATURDAY. WILL CONTINUE CHANCE POPS FOR THE STATE
TONIGHT WITH HIGHEST VALUES IN THE NORTH. WITH FRONT IN THE STATE ON
SATURDAY...WILL GO WITH THUNDERSHOWERS LIKELY IN THE NORTH AND
CHANCE POPS IN THE SOUTH. FRONT SHOULD MOVE OUT OF THE STATE SUNDAY
NIGHT. WILL CONTINUE CHANCE POPS SUNDAY...AND IN THE CENTRAL AND
SOUTH SUNDAY NIGHT. THEN DRY WEATHER BACK ON TAP FOR MUCH OF THE
COMING WEEK. NGM MOS TEMPERATURES AND POPS NOT TOO FAR OUT OF LINE
SO ONLY A FEW ADJUSTMENTS MADE. (22)

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:00 PM CDTSevere Thunderstorm WarningLZKJackson30 min
Aug 10, 7:45 PM CDTSevere Thunderstorm WarningLZKPope45 min
Aug 10, 8:27 PM CDTSevere Thunderstorm WarningLZKConway33 min
Aug 10, 8:50 PM CDTSevere Thunderstorm WarningLZKFaulkner25 min
Aug 10, 9:37 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski33 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.